MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. 14F MANTA; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. 14F MANTA; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "manta device completely came out of patient when trying to deploy.Physician used a new manta and added 1cm and deployment was successful." ai received on 01nov2024: "severe resistance was experienced with advancement of the manta bypass tube into the manta sheath.It was also reported that there was buckling and bending of the bypass tube.Ai received on 07nov2024: it was confirmed that there was kinking of the first bypass tube when it met resistance.When the manta completely pulled out of the patient, the anchor was inside the sheath.The patient experience no harm or consequence.".
 
Additional Manufacturer Narrative
(b)(4).One unit of manta, depth locator and dilator were returned for evaluation.Blood particulates were noted on the unit.Unit was decon taminated and inspected.Manta was locked into the sheath.The lever was actuated.The components (collagen, lock and footplate) were not pushed out.Unit was dismantled to expose the button valve.The button valve was slightly displaced and torn.The device lot history record review for lot number mn2401572 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Following the tavr, a 14f manta was planned for closure.While inserting the bypass tube through the hemostatic valve of the manta sheath, the physician encountered severe resistance attempting to advance the bypass tube into the sheath hub.When resistance was met, buckling, bending, and kinking occurred to the bypass tube, although no structural damage occurred to the lumen of the sheath.The manta device completely came out of the patient while attempting to deploy.The physician replaced the first 14f manta device and sheath with a second 14f manta device and sheath (same model and lot number).While deploying the second manta the physician added 1cm to the measured deployment depth and completed closure.The patient did not experience any harm, or consequence from this event and the outcome post-procedure was fine.A capa was previously opened under teleflex quality system to address this issue.Based on the investigation, the root cause has been determined to be lack of production and process controls that led to a shift in button valve performance.Further investigation related to this event will be initiated if the occurrence rate exceeds the limit as per the capa.The der process will continue to monitor for any similar events.
 
Event or Problem Description
It was reported that: "manta device completely came out of patient when trying to deploy.Physician used a new manta and added 1cm and deployment was successful." ai received on 01nov2024: "severe resistance was experienced with advancement of the manta bypass tube into the manta sheath.It was also reported that there was buckling and bending of the bypass tube.Ai received on 07nov2024: it was confirmed that there was kinking of the first bypass tube when it met resistance.When the manta completely pulled out of the patient, the anchor was inside the sheath.The patient experiance no harm or consequence.".

Brand Name
14F MANTA
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20723283
Report Number3010252479-2024-00184
Device Sequence Number17764731
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)240215(17)250815(10)MN2401572(21)
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number2156
Device Lot NumberMN2401572
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age68 YR
Patient SexFemale
Patient Weight105 KG